AnsweredAssumed Answered

Install new GPU software, screen is black on reboot

Question asked by flashnerm on Sep 27, 2016
Latest reply on Oct 6, 2016 by maxhardy

Describe your system:

  • AMD Graphics Card
    • Sapphire Radeon 7800 HD Series
  • Desktop System
  • Operating System - Windows 7 64bit
    • Driver version installed
      • Installed Both Crimson Edition 16.9.2 Hotfix and Crimson Edition 16.7.3
    • Display Devices
      • 25" LG monitor, HDMI connection
    • Motherboard
      • ASRock Z77 Pro3
    • CPU/APU
      • Intel(R) Core(TM) i5-3570K CPU @ 3.40GHz
    • Power Supply Unit  Make, Model & Wattage
      • CORSAIR 750W
    • RAM
      • 16GB

    Describe your issue:

    Randomly booted up one morning and the screen showcased the motherboard initial startup. Windows logo kicked in, then black screen after. Never saw the login screen.

     

    I have seen this in the past so I thought it would be the graphics card. I did a uninstall of the driver in safe mode and rebooted. No connections changed, HDMI still in video card, I rebooted the computer in normal mode and it worked fine. I reloaded 16.9.2 and restarted. Black screen still came up on initial boot. I tried the previous version, same method and same result, black screen.

     

    I then proceed to remove the card from my computer, clean it up, check connections and everything seemed fine. The card has 2x6pins going into the card, replugged everything in to ensure there wasn't a short. Fans were working just fine. I did a memory diagnostic tool through windows, didn't help.

     

    My last ditch resort is a redo of the operating system, which I will be doing today. This is to only see if I do a clean install of windows there might be a registry issue that might be interfering with the card software interacting with windows. After this, I'm out of ideas. Worst case the card is dead with software, works baseline with windows software.

     

    Any input on other actions to work through would be helpful. I appreciate your time and help.

    Outcomes